Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 174, NWS Lincoln, IL

June 21, 20114 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 21, 2011, 6:19 PM CDT for 4 counties in Illinois. It was in force for 56 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 6:19 PM CDT (23:19 UTC)
Expired
Jun 21, 2011, 7:15 PM CDT
In force
56 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties DeWitt County, IL, Logan County, IL, McLean County, IL, Piatt County, IL

The radar

The Lincoln radar (KILX), 49 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 6:40 PM CDTTSTM WND DMGFarmer City, ILTREES DOWN
Jun 21, 6:50 PM CDTTSTM WND DMG1 W Bloomington, ILDELAYED REPORT. LARGE TREE FELL ON A VAN...SEVERELY DAMAGING IT. ANOTHER LARGE TREE FELL ON A FENCE. OTHER LARGE TREE LIMBS DOWN. TIME ESTIMATED.
Jun 21, 6:50 PM CDTTSTM WND DMGBloomington, ILTEN-INCH DIAMETER TREE DOWN AT ALEXANDER ROAD AND SIX POINTS ROAD
Jun 21, 6:54 PM CDTTSTM WND GST 601 N Saybrook, ILONE TREE BLOWN DOWN
Jun 21, 7:05 PM CDTTSTM WND DMG1 S Colfax, ILLARGE TREE LIMB DOWN ON ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 1:22 PM CDTTornado WatchSPC9 hr
Jun 21, 5:42 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -245 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-245 m²/s²
0-3 km storm-relative helicity
-164 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WUUS53 KILX 212319
SVRILX
ILC039-107-113-147-220015-
/O.NEW.KILX.SV.W.0174.110621T2319Z-110622T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
619 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE WITT COUNTY IN CENTRAL ILLINOIS...
  NORTHEASTERN LOGAN COUNTY IN CENTRAL ILLINOIS...
  MCLEAN COUNTY IN CENTRAL ILLINOIS...
  NORTHERN PIATT COUNTY IN CENTRAL ILLINOIS...

* UNTIL 715 PM CDT.

* AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM WHITE HEATH TO WELDON TO
  CHESTNUT...AND MOVING NORTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...CLINTON...BLOOMINGTON...WELDON...WHITE HEATH...BEASON...
  DE LAND...WAPELLA...WAYNESVILLE...ATLANTA...MANSFIELD...FARMER
  CITY...HEYWORTH...MCLEAN...LE ROY...DOWNS...STANFORD...SAYBROOK...
  NORMAL AND DANVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING
FOR SOUTHERN ILLINOIS.

LAT...LON 4062 8857 4062 8846 3992 8846 4003 8875
      4006 8875 4006 8945 4032 8939 4033 8926
      4059 8927 4060 8914 4063 8910 4063 8905
      4066 8904 4067 8899 4075 8898 4076 8859
TIME...MOT...LOC 2319Z 186DEG 30KT 4005 8850 4012 8882
          4011 8924
WIND...HAIL 60MPH 1.00IN

$$

GOETSCH
3 follow-up statements
063 
WWUS53 KILX 212330
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
630 PM CDT TUE JUN 21 2011

ILC039-107-113-147-220015-
/O.CON.KILX.SV.W.0174.000000T0000Z-110622T0015Z/
LOGAN IL-MCLEAN IL-PIATT IL-DE WITT IL-
630 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DE WITT...
NORTHERN PIATT...MCLEAN AND NORTHEASTERN LOGAN COUNTIES UNTIL 715 PM
CDT...

AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DE LAND TO CLINTON TO 5 MILES
NORTHWEST OF BEASON...MOVING NORTH AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLOOMINGTON...WAPELLA...WAYNESVILLE...ATLANTA...MANSFIELD...FARMER
  CITY...MCLEAN...HEYWORTH...LE ROY...DOWNS...STANFORD...SAYBROOK...
  DANVERS...NORMAL...TOWANDA...CARLOCK...COOKSVILLE...COLFAX...HUDSON
  AND LEXINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4062 8857 4062 8846 3992 8846 4003 8875
      4006 8875 4006 8945 4032 8939 4033 8926
      4059 8927 4060 8914 4063 8910 4063 8905
      4066 8904 4067 8899 4075 8898 4076 8859
TIME...MOT...LOC 2330Z 186DEG 30KT 4017 8867 4018 8887
          4021 8928
WIND...HAIL 60MPH 1.00IN

$$

GOETSCH
321 
WWUS53 KILX 212355
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
655 PM CDT TUE JUN 21 2011

ILC107-220005-
/O.CAN.KILX.SV.W.0174.000000T0000Z-110622T0015Z/
LOGAN IL-
655 PM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE 
MOVED OUT OF THE WARNED AREA.

LAT...LON 4062 8857 4062 8846 4018 8846 4018 8871
      4029 8879 4033 8926 4059 8927 4060 8914
      4063 8910 4063 8905 4066 8904 4067 8899
      4075 8898 4076 8859
TIME...MOT...LOC 2355Z 186DEG 30KT 4042 8856 4043 8876
          4046 8917

$$

ILC039-113-147-220015-
/O.CON.KILX.SV.W.0174.000000T0000Z-110622T0015Z/
MCLEAN IL-PIATT IL-DE WITT IL-
655 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DE WITT...NORTHEASTERN PIATT AND MCLEAN COUNTIES UNTIL 715 PM CDT...

AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SAYBROOK TO LE ROY TO STANFORD...
MOVING NORTH AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLOOMINGTON...SAYBROOK...DANVERS...NORMAL...COOKSVILLE...TOWANDA...
  CARLOCK...COLFAX...HUDSON...LEXINGTON...GRIDLEY...CHENOA...
  HOLDER...ELLSWORTH...ARROWSMITH...BLOOMINGTON AIRPORT...ANCHOR...
  PLEASANT HILL...CROPSEY AND LAKE BLOOMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4062 8857 4062 8846 4018 8846 4018 8871
      4029 8879 4033 8926 4059 8927 4060 8914
      4063 8910 4063 8905 4066 8904 4067 8899
      4075 8898 4076 8859
TIME...MOT...LOC 2355Z 186DEG 30KT 4042 8856 4043 8876
          4046 8917
WIND...HAIL 60MPH 1.00IN

$$

GOETSCH
794 
WWUS53 KILX 220018
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
718 PM CDT TUE JUN 21 2011

ILC039-113-147-220026-
/O.EXP.KILX.SV.W.0174.000000T0000Z-110622T0015Z/
MCLEAN IL-PIATT IL-DE WITT IL-
718 PM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DE WITT...
NORTHEASTERN PIATT COUNTIES HAS EXPIRED...THE WARNING FOR THE 
MCLEAN COUNTY HAS BEEN REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 8 PM.

LAT...LON 4062 8857 4062 8846 4018 8846 4018 8871
      4029 8879 4033 8926 4059 8927 4060 8914
      4063 8910 4063 8905 4066 8904 4067 8899
      4075 8898 4076 8859
TIME...MOT...LOC 2355Z 186DEG 30KT 4042 8856 4043 8876
          4046 8917

$$

GOETSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:50 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 21, 2:50 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
250 PM CDT TUE JUN 21 2011

.DISCUSSION...
ISSUED 250 PM CDT TUE JUN 21 2011

A WARM AND HUMID DAY HAS DEVELOPED ACROSS CENTRAL AND SOUTHEAST
ILLINOIS IN THE SOUTHERLY FLOW AHEAD OF A STRONG COLD FRONT. MAIN
FORECAST CONCERN TODAY REVOLVES AROUND THE PASSAGE OF THIS COLD
FRONT TONIGHT AND THE ASSOCIATED SHOWER/STORM/SEVERE WEATHER
THREAT. BEHIND THE FRONT...THE MAIN CONCERNS REVOLVE AROUND
PRECIPITATION CHANCES AND TEMPERATURES FOR THE REST OF THE WORK
WEEK AS COOLER AIR SETTLES IN BEHIND THE FRONT.

12Z MODELS IN REASONABLE AGREEMENT WITH MOST OF THE FEATURES
EXPECTED TO IMPACT FORECAST AREA OVER THE NEXT SEVERAL DAYS. DO
NOT HAVE A PREFERRED MODEL WHERE MINOR DIFFERENCES ARISE...SO
GENERALLY WENT WITH A BLEND/ENSEMBLE MEAN SOLUTION.

SHORT TERM...TONIGHT THROUGH FRIDAY...SHOWERS/STORMS BEGINNING TO
FIRE AHEAD OF APPROACHING FRONT...BOTH OVER AND IN THE VICINITY OF
THE FORECAST AREA. THESE STORMS ARE DEVELOPING IN A MODERATELY
UNSTABLE ENVIRONMENT... WITH CAPE VALUES OF 2-3K J/KG. MODERATE
SHEAR IS EVIDENT IN THE AREA AS WELL...WITH 0-6KM SHEAR VALUES
AROUND 40 KTS. THE MOST FOCUSED FORCING LOCALLY IS ASSOCIATED WITH
A MCV LIFTING TOWARD THE FORECAST AREA FROM JUST SOUTH OF THE ST
LOUIS METRO AREA. EXPECT SHOWERS/STORMS TO CONTINUE TO IMPACT THE
AREA UNTIL FROPA LATER TONIGHT...WITH THE MAIN SEVERE THREAT
EXPECTED LATE THIS AFTERNOON/EARLY THIS EVENING IN ADVANCE OF THE
MCV.

AN UNSEASONABLY STRONG/COLD UPPER LEVEL LOW...CURRENTLY OVER THE
NORTHERN PLAINS/UPPER MIDWEST...WILL SLOWLY DRIFT EAST ACROSS THE
GREAT LAKES BY THE END OF THE WEEK. THIS FEATURE WILL BE SLOWLY
WEAKENING AS IT MOVES EAST...BUT THE COLD AIR/CYCLONIC FLOW
ASSOCIATED WITH IT SHOULD PROVIDE A FEW SHOWERS AND ABUNDANT CLOUD
COVER AS IT MOVES BY. THE SHOWERS/CLOUDS WILL BE MOST NUMEROUS
ACROSS NORTHERN SECTIONS OF THE FORECAST AREA AND WILL HAVE A
DECIDEDLY DIURNAL PEAK EACH DAY. THE COLD AIR WRAPPING AROUND THIS
SYSTEM WILL KEEP POST FRONTAL TEMPERATURES BELOW NORMAL INTO THE
WEEKEND.

LONG TERM...SATURDAY THROUGH TUESDAY...MOSTLY QUIET WEATHER IS
ANTICIPATED THROUGH THE EXTENDED RANGE OF THE FORECAST...ALONG
WITH SLOWLY MODERATING TEMPERATURES. THE UPPER LOW THAT WILL HAVE
BEEN WITH US FOR MUCH OF THE WEEK WILL BE REPLACED BY FLAT
RIDGING. THE BULK OF THE PRECIPITATION DURING THE PERIOD SHOULD BE
SOUTH OF THE OHIO RIVER VALLEY ALONG A PRIMARY BAROCLINIC
ZONE...THOUGH SOME PRECIPITATION CAN NOT BE RULED OUT FROM WEAK
WAVES TOPPING THE FLAT RIDGE. HOWEVER...CONFIDENCE IN ANY RAINFALL
OCCURRING IS TOO LOW TO GO ABOVE A SLIGHT CHANCE AT THIS TIME.

BAK
&&

.AVIATION...
ISSUED 1211 PM CDT TUE JUN 21 2011

CONCERN IN THE SHORT TERM INVOLVES CONVECTIVE DEVELOPMENT. HAVE
HAD SOME THUNDERSTORMS DEVELOPING RECENTLY AND ARE APPROACHING
KPIA FROM THE SOUTHWEST. COVERAGE SHOULD INCREASE INTO THE
AFTERNOON. REMAINING TAF SITES SHOULD SEE AT LEAST SOME VCTS BY
20-21Z. HAVE MADE LITTLE CHANGES TO THE EXISTING TEMPO PERIODS FOR
MORE SUSTAINED THUNDERSTORMS...AND WILL REFINE THEM BETTER ONCE
THE CONVECTION STARTS GOING. MUCH OF THE ACTIVITY SHOULD BE OUT OF
THE TAF SITES BY ABOUT 03Z.

PROBLEM IN THE LONGER TERM INVOLVES POTENTIAL MVFR CEILINGS
WEDNESDAY MORNING...AS SURFACE AND UPPER LOW SLOWLY SPINS ACROSS
NORTHERN IOWA. WILL LIKELY SEE A SURGE OF CEILINGS AROUND 2500
FEET OR SO DROPPING SOUTHEAST DURING THE MORNING. AREAS AROUND
KPIA/KBMI MOST LIKELY TO SEE THIS ARRIVE BY LATE MORNING. FURTHER
SOUTH PROGRESSION IS LESS CLEAR AT THIS TIME...SO WILL KEEP VFR
CONDITIONS FROM KSPI-KCMI FOR NOW.

GEELHART
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 21, 3:07 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CDT TUE JUN 21 2011

ILZ027>031-036-037-040-041-047-049-050-221100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
307 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA
THROUGH THE FIRST PART OF THE EVENING. DAMAGING WINDS AND LARGE
HAIL ARE THE PRIMARY THREATS...ALTHOUGH A FEW TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH OF THE ILLINOIS RIVER...DOWNSTREAM OF PEORIA...WILL REMAIN
IN FLOOD THROUGH THE WEEKEND. AREAS UPSTREAM OF PEORIA MAY SEE
MINOR FLOODING DEVELOP BY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING.

ILZ038-042>046-048-051>057-061-221100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
307 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE
AREA THROUGH THE EVENING HOURS. DAMAGING WINDS AND LARGE HAIL ARE THE
PRIMARY THREATS...BUT A FEW TORNADOES ARE ALSO POSSIBLE.  THE
STORMS MAY LINGER PAST MIDNIGHT NEAR THE INDIANA BORDER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING.

ILZ062-063-066>068-071>073-221100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
307 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE
AREA THROUGH THE EVENING HOURS. DAMAGING WINDS AND LARGE HAIL ARE THE
PRIMARY THREATS...BUT A FEW TORNADOES ARE ALSO POSSIBLE.  THE
STORMS MAY LINGER PAST MIDNIGHT NEAR THE INDIANA BORDER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MINOR FLOODING ALONG THE WABASH AND LITTLE WABASH RIVERS WILL
CONTINUE MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING.

GEELHART

In the hours before

Local storm report, Jun 21, 5:22 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
522 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     MARTINSVILLE            39.34N 87.88W
06/21/2011  E50 MPH          CLARK              IL   AMATEUR RADIO

            ESTIMATED 50 MPH WIND GUST.

&&

JRP
Local storm report, Jun 21, 5:31 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     YALE                    39.12N 88.02W
06/21/2011                   JASPER             IL   FIRE DEPT/RESCUE

            ROOF BLOWN OFF FIREHOUSE.

&&

JRP
Local storm report, Jun 21, 5:32 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
532 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     4 W FLORA               38.67N 88.55W
06/21/2011                   CLAY               IL   EMERGENCY MNGR

            POWER POLE BLOWN DOWN.

0457 PM     TSTM WND GST     1 S XENIA               38.62N 88.64W
06/21/2011  E50.00 MPH       CLAY               IL   EMERGENCY MNGR

            ESTIMATED 50 MPH WIND GUST.

0500 PM     TSTM WND DMG     1 N FLORA               38.69N 88.48W
06/21/2011                   CLAY               IL   EMERGENCY MNGR

            TREE BLOWN DOWN AND METAL ROOF BLOWN OFF SHED.

0500 PM     TSTM WND DMG     YALE                    39.12N 88.02W
06/21/2011                   JASPER             IL   FIRE DEPT/RESCUE

            ROOF BLOWN OFF FIREHOUSE.

0512 PM     HEAVY RAIN       2 E BIRDS               38.84N 87.63W
06/21/2011  M1.37 INCH       LAWRENCE           IL   CO-OP OBSERVER

            1.37 INCHES OF RAIN FELL IN 40 MINUTES.

0515 PM     TSTM WND GST     5 NW EFFINGHAM          39.17N 88.62W
06/21/2011  E60.00 MPH       EFFINGHAM          IL   FIRE DEPT/RESCUE

            VOLUNTEER FIREFIGHTER. ESTIMATED 60 MPH WIND GUST.

0520 PM     TSTM WND GST     MARTINSVILLE            39.34N 87.88W
06/21/2011  E50.00 MPH       CLARK              IL   AMATEUR RADIO

            ESTIMATED 50 MPH WIND GUST.

0525 PM     NON-TSTM WND DMG MARTINSVILLE            39.34N 87.88W
06/21/2011                   CLARK              IL   AMATEUR RADIO

            LARGE TREE UPROOTED.

&&

JRP
Local storm report, Jun 21, 5:34 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
534 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     MARTINSVILLE            39.34N 87.88W
06/21/2011                   CLARK              IL   AMATEUR RADIO

            LARGE TREE UPROOTED.

&&

JRP
Local storm report, Jun 21, 5:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
551 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     WATSON                  39.03N 88.57W
06/21/2011                   EFFINGHAM          IL   MESONET

            ESTIMATED 7 INCH DIAMETER TREE BRANCH BLOWN DOWN.

&&

JRP
Local storm report, Jun 21, 6:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
609 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     OBLONG                  39.00N 87.91W
06/21/2011                   CRAWFORD           IL   EMERGENCY MNGR

            TREES DOWN IN OBLONG.

0455 PM     TSTM WND DMG     OBLONG                  39.00N 87.91W
06/21/2011                   CRAWFORD           IL   EMERGENCY MNGR

            TREES DOWN IN OBLONG.

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:25 AM CDTAreal Flood WarningILXScott11 hr
Jun 21, 9:46 AM CDTRiver Flood WarningILXCass, Mason48 hr
Jun 21, 4:14 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence, Richland61 min
Jun 21, 4:29 PM CDTSevere Thunderstorm WarningILXClay, Crawford, Jasper, Richland61 min
Jun 21, 4:37 PM CDTSevere Thunderstorm WarningILXClay, Cumberland, Effingham, Jasper, Shelby53 min
Jun 21, 4:56 PM CDTSpecial Weather StatementILXClark64 min
Jun 21, 5:28 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Cumberland, Jasper, Lawrence, Richland and 1 more62 min
Jun 21, 5:29 PM CDTSevere Thunderstorm WarningILXPeoria38 min
Jun 21, 5:38 PM CDTSevere Thunderstorm WarningILXClark, Coles, Douglas, Edgar, Moultrie, Shelby67 min
Jun 21, 5:51 PM CDTFlash Flood WarningILXFulton, Peoria5 hr
Jun 21, 6:03 PM CDTSevere Thunderstorm WarningILXChristian, Douglas, Logan, Macon, Moultrie, Piatt and 1 more47 min
Jun 21, 6:10 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion65 min
Jun 21, 6:15 PM CDTSevere Thunderstorm WarningILXTazewell, Woodford60 min
Jun 21, 6:30 PM CDTSevere Thunderstorm WarningILXMarshall30 min
Jun 21, 6:38 PM CDTAreal Flood AdvisoryILXTazewell, Woodford5 hr
Jun 21, 6:59 PM CDTSevere Thunderstorm WarningILXWoodford40 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.